Winter Storm, Boone
- When
- March 1, 7:00 AM CST to 12:00 PM CST
- Where
- Boone forecast zone
- Reported by
- LAW ENFORCEMENT
Snow and sleet fell over parts of Northern Arkansas on the morning of the 1st. Snowfall amounts between 1 and 3 inches were common across the area.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Snow and sleet fell over parts of Northern Arkansas on the morning of the 1st. Snowfall amounts between 1 and 3 inches were common across the area. Numerous traffic accidents were reported due to the slippery road conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 1, 3:17 AM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 243 AM CST FRI MAR 1 2002 OF MAIN CONCERN IS DEVELOPING WINTRY WEATHER. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER THE SOUTHWESTERN THIRD OF ARKANSAS AS COLD FRONT MOVES ACROSS KANSAS AND CLOSER TO US. A DEEP MAJOR TROUGH WILL CONTINUE TO DEVELOP OVER THE HIGH PLAINS TODAY THROUGH SATURDAY. THIS WILL FUNNEL ARCTIC AIR INTO ARKANSAS BY THE FOURTH PERIOD...THAT BEING SATURDAY NIGHT. FCSTID = 38 HRO 47 36 37 15 / 40 90 70 30 LIT 53 46 54 24 / 50 90 70 30 HOT 53 46 53 23 / 50 90 70 30 PBF 55 46 59 25 / 60 80 70 30 .LZK... AR...NONE.
ARZ037-040-041-052-011900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 414 AM CST FRI MAR 1 2002 ...SLIGHT RISK OF SEVERE WEATHER ACROSS PORTIONS OF SOUTHWEST ARKANSAS THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE SOUTHWEST CORNER OF ARKANSAS THIS AFTERNOON AND EVENING. A COLD FRONT CONTINUES TO APPROACH FROM THE NORTH AND A WARM FRONT WILL MOVE NORTH OUT OF TEXAS TODAY. THUNDERSTORMS WILL DEVELOP AHEAD OF THIS COLD FRONT AND SOME COULD APPROACH SEVERE LIMITS. WARM MOIST AIR FROM THE GULF OF MEXICO COMBINED WITH THE COOLER AIR MOVING IN FROM THE NORTHWEST WILL BRING THE POSSIBILITY OF SEVERE THUNDERSTORMS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED LATER THIS AFTERNOON. 51
The national radar mosaic for the moment the first event began.
13 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286643, 5286644, 5286717, 5286718, 5286719, 5286720, 5286721, 5286722, 5286723, 5286724, 5286725, 5286726, 5286727.